Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 54, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Aug 25, 2007, 10:48 AM CDT for Jones County, Linn County, Iowa. It took effect at Aug 27, 2007, 1:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 10:48 AM CDT (15:48 UTC)
- In effect from
- Aug 27, 2007, 1:00 AM CDT
- Expired
- Aug 30, 2007, 8:16 PM CDT
- In force
- 4 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Moderate
Counties Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River at Anamosa Shaw Rd (ANSI4).
- Action stage
- 13 ft
- Minor stage
- 14.5 ft
- Moderate stage
- 18 ft
- Major stage
- 21.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05421740, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 3:24 AM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Aug 25, 3:24 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 324 AM CDT SAT AUG 25 2007 .SYNOPSIS... SURFACE FRONT WAS BISECTING THE AREA AT 07Z...ROUGHLY FROM FREEPORT SW THROUGH CENTRAL CWA JUST EAST OF MS RIVER TO KEOKUK. SHOWERS AND OCCASIONAL ISOLATED THUNDERSTORMS CONTINUED ALONG AND AHEAD OF THIS BOUNDARY...MOST NUMEROUS AT SOUTHERN END IN W CENTRAL IL WHERE UPPER LEVEL SHORTWAVE EMBEDDED IN LARGER UPPER TROUGH WAS PROVIDING ENHANCED LIFT. MAIN UPPER TROUGH AT 00Z WAS ANALYZED FROM WESTERN IA TO OK WITH WEAKER SHORTWAVE UPSTREAM IN DAKOTAS. THE BAROCLINIC AXIS AT H8 STRETCHED FROM LOWER MI...THROUGH NORTHERN IL TO THE OK PANHANDLE. && .SHORT TERM...TODAY AND TONIGHT... COLD FRONT FINALLY PUSHES SE OF AREA TODAY WITH PERIOD OF NW FLOW AND HIGH PRESSURE BUILDING IN FROM NORTHERN PLAINS PROVIDING MUCH DRIER AIRMASS AND END TO WET WEEK. WILL KEEP LOW CHANCE POPS FOR EARLY THIS MORNING IN THE EAST FOR SHOWERS OCCURRING ALONG THE BOUNDARY THAT MAY GET ADDITIONAL ENHANCEMENT ESPECIALLY ALONG NORTHERN END FROM SHORTWAVE MOVING INTO WI. ON-GOING SHOWERS ALONG HWY 34 HAVE BEEN PRODUCING RAINFALL AMOUNTS AS HIGH AS A QUARTER TO HALF INCH OVERNIGHT...BUT ARE PROGRESSING EAST AND SHOULD BE OUT OF THE AREA BY 5 AM. WILL GO AHEAD AND DROP THE REMAINING FLASH FLOOD WATCH IN THE SOUTH WITH THE MORNING PACKAGE. FORECAST AREA WILL BE UNDER MID LEVEL SUBSIDENCE BEHIND UPPER LEVEL TROUGH...WITH HIGH PRESSURE AT SURFACE BUILDING INTO AREA TONIGHT. WET GROUND AND WEAK MIXING SHOULD LIMIT WARMING AND KEPT HIGHS AT LOWER END OF GUIDANCE IN MID 70S TO AROUND 80. TONIGHT...CHALLENGE WILL BE HOW MUCH THE MOIST CONDITIONS CAN MODIFY THE INCOMING AIRMASS CONTAINING DEWPOINTS IN THE 50S. TRENDED LOWS CLOSER TO WARMER NAM NUMBERS...WITH MID 50S NORTH TO AROUND 60 OVER THE SOUTH. CLEAR SKIES...WET GROUND AND LIGHT WINDS WILL LIKELY RESULT IN FOG...AND FOR NOW WENT WITH PATCHY WORDING IN FORECAST/GRIDS. ..SHEETS.. && .LONG TERM...SUNDAY THROUGH FRIDAY... QUIET WX WILL BE OVER THE REGION LATE IN THE WEEKEND WITH UPPER TROF WELL TO THE EAST OF AREA AND A FLAT UPPER RIDGE SITTING OVER THE ROCKIES. THE SURFACE RIDGE WILL MOVE EAST OF THE ARE SUNDAY ALLOWING SLY FLOW TO DEVELOP OVER THE CWA BY MONDAY. BOTH THE NAM AND THE GFS WERE SHOWING SOME LIGHT PCPN DEVELOPING OVER THE WRN CWA WITH THE H8 MOISTURE RTN. HAVE OPTED TO KEEP THE CST DRY FOR NOW THINKING THAT THIS MAY END UP AMOUNTING TO SOME VIRGA AS SEALY LOW LEVEL FLOW REINFORCES THE DRY AIR NEAR THE SFC. TEMPS WILL REBOUND ON MONDAY AS H8 THERMAL RIDGE MOVES OVER THE CWA AND SLY SFC FLOW INCREASES ALLOWING FOR DEEPER MIXING HAD OF THE COLD FRONT MOVING THROUGH THE PLAINS. WE SHOULD SEE TEMPS TOPPING OUT IN THE MID 80S TO LOW 90S. FOR THE MIDWEEK PASSAGE OF THE COLD FRONT...HAVE CONTINUED TO STAY WITH THE SLOWER ECMWF SOLUTION...WHICH BRINGS THE FRONT THROUGH EARLY WEDNESDAY. THE NAM AND THE GFS ARE NOT TOO EXCITED ABOUT PCPN OVER THE CWFA WITH THE PASSAGE OF THE FRONT. BOTH MODELS BREAK OUT ONLY SOME LIGHT QPF. THE MAY BE PARTIALLY DUE TO THE WARM MID LEVELS PROGGED OVER THE AREA BY MID WEEK. HAVE KEPT POPS IN THE LOW CHANCE CATEGORY BECAUSE OF THE POSSIBLE CAP ISSUES AND ALSO WITH THE UNCERTAINTY ABOUT THE TIMING OF THE FRONT. NO CHANGES WERE MADE TO THE FORECAST PAST WEDNESDAY. HOWEVER...THE GOING CST LOOKS ON TRACK AS WEAK NW FLOW SETS UP OVER THE REGION. THIS SHOULD BRING ANOTHER PERIOD OF DRY WEATHER TO THE AREA FOR THE END OF THE WEEK. ...DLF... && .AVIATION... COLD FRONT WILL CONTINUE MAKING ITS WAY SE ACROSS NORTHERN AND W CENTRAL IL THIS MORNING WITH HIGH PRESSURE OVER DAKOTAS SLIDING EAST INTO GREAT LAKES AND MID MS VALLEY SUN BY SUNDAY MORNING. LINGERING LOW LEVEL MOISTURE BEHIND THE DEPARTING FRONT WILL RESULT IN AREAS OF MVFR FOG THIS MORNING...WITH VISIBILITIES POSSIBLY AS LOW AS 3 MILES UNTIL 8 AM. OTHERWISE...MID LEVEL CLOUDS FROM 6 TO 10 KFT WILL GIVE WAY TO MAINLY CLEAR SKIES AS HIGH PRESSURE APPROACHES. MVFR FOG IS EXPECTED TO DEVELOP OVERNIGHT...WITH POTENTIAL FOR PATCHY IFR FOG DUE TO WET GROUND CONDITIONS. ..SHEETS.. && .HYDROLOGY... THE RAIN THAT FELL OVERNIGHT HAS AMOUNTED TO AS MUCH AS A QUARTER TO ONE HALF INCH...GENERALLY ALONG THE MS RIVER SOUTH OF INTERSTATE 80. THE OVERNIGHT RAINFALL FELL OVER A SEVERAL HOUR PERIOD AND SHOULD HAVE LITTLE IMPACT ON THE CURRENT FLOODING SITUATION. NO ADDITIONAL RAIN IS EXPECTED OVER THE AREA FOR THE REST OF THE WEEKEND AND EARLY NEXT WEEK. THE DRY WEATHER WILL GIVE RIVERS A CHANCE TO RECOVER FROM THE RECENT BOUT OF HEAVY RAIN. OUR LATEST INFORMATION SHOWS THAT THE TRIBUTARIES IN SOUTHEAST IOWA AND NORTHEAST MISSOURI INCLUDING THE SKUNK...NORTH SKUNK...ENGLISH AND FOX RIVERS HAVE EITHER CRESTED ALREADY OR ARE NEAR CREST...AND SHOULD CREST BY THIS EVENING. CRESTS ON THE CEDAR AND WAPSIPINICON RIVERS IN EAST CENTRAL IOWA SHOULD OCCUR BY SUNDAY OR MONDAY WHILE THE LOWER PORTIONS OF THE IOWA RIVER WILL REMAIN NEAR CREST THROUGH MUCH OF THE UPCOMING WEEK. MAJOR FLOODING IS STILL EXPECTED ALONG THE ROCK RIVER FROM JOSLIN THROUGH MOLINE. CURRENT INFORMATION SHOWS THE ROCK RIVER WILL BE CRESTING AT THESE LOCATIONS MONDAY AFTERNOON. ON THE MAINSTEM OF THE MISSISSIPPI RIVER...MINOR TO MODERATE FLOODING IS STILL EXPECTED DURING THE NEXT SEVERAL DAYS FROM THE QUAD CITIES SOUTH THROUGH GREGORY LANDING ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/DLF
Hazardous weather outlook, Aug 25, 5:25 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 525 AM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT ALONG AND NORTH OF HIGHWAY 20 IN EASTERN IOWA. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA TUESDAY NIGHT AND WEDNESDAY. IT IS TO EARLY TO ASSES THE SEVERE WEATHER POTENTIAL OF THESE THUNDERSTORMS. HOWEVER IT DOES APPEAR THAT THERE MAY BE A THREAT OF LOCALLY HEAVY RAIN TUESDAY NIGHT...GENERALLY NORTH OF HIGHWAY 30 IN EAST CENTRAL IOWA. MODERATE TO MAJOR FLOODING IS EXPECTED ALONG THE ROCK RIVER FROM COMO TO THE MISSISSIPPI RIVER AT MOLINE BY TUESDAY. MINOR TO MODERATE FLOODING WILL OCCUR EARLY THIS WEEK ON PARTS OF THE WAPSIPINICON...CEDAR...IOWA...SKUNK AND PECATONICA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:46 PM CDT | River Flood Advisory | DVN | Benton, Linn | 23 hr |
| Aug 25, 10:48 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 33 hr |
| Aug 25, 11:27 AM CDT | River Flood Advisory | DVN | Muscatine, Scott | 4 days |
| Aug 25, 11:27 AM CDT | River Flood Advisory | DVN | Louisa, Muscatine | 3 days |
| Aug 25, 11:27 AM CDT | River Flood Advisory | DVN | Louisa, Muscatine | 4 days |
| Aug 25, 11:46 AM CDT | River Flood Advisory | DVN | Henry, Rock Island | 17 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.